Question: Rocco, what can you do if you're on medication that slows down your metabolism to pretty much a dead turtle? For the last six months, I have worked out six days a week, three days a week with a personal trainer doing weight training and three days a week doing cardio. I saw some improvement, but not enough to show all the work I really did. I should have been a size six after all the workouts and healthy eating. My trainer couldn't explain it either. I plan on going to a seminar that addresses this situation, but what can I do in the mean time?
Answer: I have to tell you, a dead turtle is, well, dead and doesnt have a metabolism. I think we humans still have something that resembles a metabolism, even though it may not feel like it. If the medication youre taking is an SSRI (selective serotonin reuptake inhibitor), the answer is no! There is pretty much nothing you can do about the weight gain. Some of the research thats out there suggests that the weight gain is not fat but water. The medications trigger a hormone that is considered an anti-diuretic or water-retaining hormone. The problem is no matter how much exercise you do you cant burn water. If you cant get off the medication, I suggest you try to build as much muscle as you can to be able to handle the extra baggage. How much were you paying your trainer, anyway?
Click here to get your "One Day Free Pass" for Rocco's boot camp.